MAUDE Adverse Event Report: AESCULAP AG MICROSPEED UNI CONTROL UNIT W/COOL.UNIT; HIGHSPEED POWER SYSTEMS

AESCULAP AG MICROSPEED UNI CONTROL UNIT W/COOL.UNIT; HIGHSPEED POWER SYSTEMS
Model Number GD670
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with gd670 - microspeed uni control unit w/cool.Unit.According to the complaint description, the patient was operated under general anesthesia.During skull milling, it was found that the outer end cover of the milling cutter handle bearing fell off, and the bearing inside the handle (gb740r) was out of position and could not be used.Replaced other handles immediately, and contacted equipment department for maintenance.It may cause permanent damage to the functional structure of the body.No sample or picture provided.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
B5: updated investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity x probability of occurrence) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Furthermore, consumables during use was not original, the products were maintained/repaired by a third party.According to the ifu, such devices should only be maintained/repaired by aesculap.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
It was known this hospital outsourced device maintenance to a third party service provider.Maintenance status of the device was unknown.Furthermore, consumables during use was not original.As this complaint was not informed to our engineer, condition of its use and maintenance was not assessable.
 
Event or Problem Description
Update: information was received which confirmed that there had been no patient harm.
 
Additional Manufacturer Narrative
Additional information/correction: b5 - patient harm updated to "none".After receipt of additional information and clarification that there had been no patient harm, the complaint was re-assessed and determined to no longer be reportable (no malfunction nor serious injury).
 
Additional Manufacturer Narrative
Additional information/correction: b5 - patient harm updated to "none" after receipt of additional information and clarification that there had been no patient harm, the complaint was re-assessed and determined to no longer be reportable (no malfunction nor serious injury).
 
Event or Problem Description

Brand Name
MICROSPEED UNI CONTROL UNIT W/COOL.UNIT
Common Device Name
HIGHSPEED POWER SYSTEMS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key10924576
Report Number9610612-2020-00839
Device Sequence Number20916061
Product Code HBC
UDI-Device Identifier04038653347551
UDI-Public4038653347551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGD670
Device Catalogue NumberGD670
Device Lot Number51818930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/09/2020
05/04/2023
05/04/2023
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date12/28/2020
05/14/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown